Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Gaylord, MI

March 26, 2007Chippewa County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Mar 26, 2007, 1:19 AM EDT for Chippewa County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2007, 1:19 AM EDT (05:19 UTC)
Expired
Mar 26, 2007, 1:45 AM EDT
In force
26 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Chippewa County, MI

The radar

The NCL Michigan radar (KAPX), 172 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 5.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 260519
SVRAPX
MIC033-260545-
/O.NEW.KAPX.SV.W.0001.070326T0519Z-070326T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
119 AM EDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN

* UNTIL 145 AM EDT

* AT 117 AM EDT...A SPOTTER REPORTED A SEVERE THUNDERSTORM PRODUCING
  QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ECKERMAN...OR ABOUT
  20 MILES SOUTH OF PARADISE...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAYVIEW CAMPGROUND AND 7 MILES NORTHWEST OF RACO AROUND 130 AM
  EDT...
  7 MILES NORTHWEST OF BAY MILLS AROUND 140 AM EDT...

AT 115 AM EDT...HAIL UP TO ONE INCH IN DIAMETER WAS REPORTED IN 
ECKERMAN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4637 8517 4622 8501 4655 8432 4673 8452

$$

JPB
2 follow-up statements
000 
WWUS34 KAPX 260535
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
135 AM EDT MON MAR 26 2007

MIC033-260545-
/O.CON.KAPX.SV.W.0001.000000T0000Z-070326T0545Z/
CHIPPEWA MI-
135 AM EDT MON MAR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR CHIPPEWA COUNTY...

AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SMALL LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL. THE STORMS EXTENDED FROM NAOMIKONG POINT... 
SOUTHWEST TO HULBERT LAKE...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ECKERMAN THROUGH 145 AM EDT...
  BAYVIEW CAMPGROUND AND 8 MILES NORTHWEST OF RACO AROUND 145 AM
  EDT...

AT 115 AM EDT HAIL UP TO ONE INCH IN DIAMETER WAS REPORTED IN 
ECKERMAN WITH THESE STORMS. IF YOU ARE IN THE PATH OF THE STORM...
TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4637 8517 4618 8508 4649 8428 4673 8452

$$

JPB
000 
WWUS34 KAPX 260548
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
148 AM EDT MON MAR 26 2007

MIC033-260557-
/O.EXP.KAPX.SV.W.0001.000000T0000Z-070326T0545Z/
CHIPPEWA MI-
148 AM EDT MON MAR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHIPPEWA COUNTY HAS EXPIRED...

AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
INTO SOUTHERN WHITEFISH BAY. THE WARNING HAS THEREFORE BEEN 
ALLOWED TO EXPIRE.

ADDITIONAL STRONG STORMS ARE MOVING THROUGH THE AREA. THESE STORMS 
WILL ALSO BE CAPABLE OF PRODUCING HAIL AND LOCALLY HEAVY RAINFALL. 
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY 
ADDITIONAL WARNINGS.

LAT...LON 4637 8517 4618 8508 4649 8428 4673 8452

$$

JPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 10:30 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 25, 10:30 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EDT SUN MAR 25 2007

.UPDATE...SURFACE LOW AND COLD FRONT HAVE REACHED WRN WISCONSIN LATE
THIS EVENING...WITH A SHARP 500 MB TROUGH DIRECTLY OVER THE SURFACE
FEATURE. LINE OF CONVECTION AND INDIVIDUAL SUPERCELLS THAT DEVELOPED
AHEAD OF THE LINE HAVE SHOW A GENERAL DIMINISHING TREND LATE THIS
EVENING WITH LOSS OF DIURNAL HEATING/SB INSTABILITY. STILL...LESS
INTENSE CONVECTION DOES PERSIST ACROSS WISCONSIN AND WRN UPPER
MICHIGAN ATTM. A FEW SHOWERS HAVE TRIED (WITH LITTLE SUCCESS) TO
FIRE ALONG THE LAKE MICHIGAN SHORELINE FROM MANISTEE TO THE LEELANAU
PENINSULA DURING THE EVENING...BUT THE ENTIRE CWA REMAINS DRY AT
THIS HOUR. ADDITIONAL SHOWERS HAVE DEVELOPED OVER SRN LOWER MICHIGAN
WITHIN AN AREA OF ENHANCED LOW LEVEL MOISTURE (850 MB THETA E
RIDGING) AND ELEVATED INSTABILITY.

LATEST NAM SUGGESTS CONVECTION OVER WISCONSIN WILL REACH ERN UPR
MICHIGAN LATE TONIGHT...WITH THE SRN END OF THE CONVECTION FINALLY
REACHING NW LOWER MICHIGAN TOWARD DAYBREAK. WEAKER CONVECTION TO THE
SOUTH WILL REACH AREAS MAINLY SE OF A LINE FROM HTL TO APN OVERNIGHT
AND THEN PUSH EAST OF OUR CWA BY DAWN BEFORE CONVECTION IN PROXIMITY
TO THE LOW MOVES INTO THE REST OF NRN LOWER MICHIGAN DURING MONDAY
MORNING. WILL NEED TO DIMINISH POPS TO LIKELY OVERNIGHT...BUT WILL
KEEP THUNDER IN THE FORECAST AS SOME ELEVATED INSTABILITY WILL
REMAIN IN TACT AS THE 500 MB COLD POOL MOVES OVERHEAD. RISK OF
SEVERE TSRA IS LOW...BUT WOULD NOT RULE OUT THE POSSIBILITY OF SMALL
HAIL.

&&

.AVIATION...ISSUED 725 PM EDT SUN MAR 25 2007
VFR CIGS AND VSBYS WILL PERSIST THRU MOST OF THE EVENING ACROSS NRN
LOWER MICHIGAN. A PERIOD OF LOW LEVEL WIND SHEAR IS EXPECTED AT
PLN/TVC/APN AFTER SUNSET AS SFC WINDS DIMINISH BUT WINDS ABOVE THE
SURFACE INCREASE TO 35 TO 40 KNOTS IN ADVANCE OF A VIGOROUS LOW
PRESSURE SYSTEM AND COLD FRONT MOVING INTO THE WRN GREAT LAKES
REGION. THIS SYSTEM IS ALSO EXPECTED TO BRING A ROUND OF WIDESPREAD
SHOWERS AND THUNDERSTORMS TO THE PLN/TVC/APN AREAS LATE THIS EVENING
AND OVERNIGHT...WITH THE BEST COVERAGE OF PRECIP ANTICIPATED BETWEEN
05Z AND 09Z. LIGHTER SHOWERS/MVFR AND POSSIBLE IFR CEILINGS/VSBYS
THEN LINGER BEHIND THE FRONT THROUGH MONDAY MID TO LATE MORNING. A
FEW SHOWERS WILL LINGER AROUND APN INTO THE AFTERNOON. PARTIAL
CLEARING WILL TAKE PLACE AT PLN AND TVC IN THE AFTERNOON...WITH A
RETURN TO DRY WEATHER AND VFR CONDITIONS.

&&

.DISCUSSION...ISSUED 355 PM EDT SUN MAR 25 2007
MAIN CONCERN THIS GO AROUND FOCUSED ON CONVECTIVE POTENTIAL. EARLY
AFTERNOON ANALYSIS SHOWS POTENT UPPER SYSTEM CROSSING INTO WESTERN
MINNESOTA...WITH SURFACE REFLECTION ACROSS NORTHEAST SOUTH
DAKOTA...AND ATTENDANT WARM FRONT DRAPED INTO FAR SOUTHERN MICHIGAN.
INITIAL BAND OF PRECIPITATION...ASSOCIATED WITH STRONG SURGE OF WARM
ADVECTION...PUSHING THROUGH THE NORTHERN CWA AT THIS TIME...AND
EXPECT THIS WILL BE OUT OF THE PICTURE NEAR THE START OF THE NEW
FORECAST PERIOD. PRONOUNCED CLEAR SLOT HAS DEVELOPED OVER THE
SOUTHWESTERN CWA...ALLOWING FOR DECENT SURFACE HEATING TO OCCUR THIS
AFTERNOON IN ADVANCE OF SLOWLY LIFTING WARM FRONT. IT IS THIS AREA
WHICH WILL NEED TO BE WATCHED FOR ADDITIONAL SHOWER/STORM
DEVELOPMENT LATE THIS AFTERNOON AND EARLY EVENING AS MOISTURE
CONTINUES TO POOL NORTHWARD ALONG THE BOUNDARY AND INSTABILITY
INCREASES PER RENEWED SUNSHINE. BOTH NAM AND GFS CONTINUE TO PROG
CAPES BETWEEN 500-1000 J/KG WITHIN AREA OF MAXIMIZED LOW LEVEL
CONVERGENCE ALONG THE FRONT...AND THIS APPEARS PLAUSIBLE GIVEN
UPSTREAM DEW POINTS SURGING INTO THE MID/UPPER 50S.  THIS SUPPORTS
THE POTENTIAL FOR ISOLATED THUNDERSTORM DEVELOPMENT SOUTHWESTERN
CWA LATE THIS AFTERNOON AND EVENING ALONG THE LIFTING
BOUNDARY...THOUGH DO NOT EXPECT WIDESPREAD DEVELOPMENT AS OVERALL
FORCING CONFINED WELL NORTH WITH MAIN UPPER SYSTEM AND MAY WELL NOT
SEE ANYTHING GIVEN RESIDUAL MID LEVEL CAPPING INVERSION PER RECENT
AIRCRAFT SOUNDINGS. IN ANY CASE...ANY STORMS THAT MANAGE TO DEVELOP
WILL HAVE TO BE WATCHED FOR SMALL SEVERE POTENTIAL WITH RELATIVELY
LOW FREEZING LEVELS/WBZ HEIGHTS AS WELL AS INCREASING SHEAR
ALOFT...WITH EFFECTIVE 0-6KM FLOW AROUND 40 KNOTS...THOUGH AGAIN
APPEARS BEST CHANCES FOR PRECIP WILL BE MAINLY SOUTH OF THE AREA.

MAIN SHOW APPEARS LIKELY TONIGHT AS POTENT UPPER WAVE TRACKS OUT OF
THE UPPER MIDWEST AND NEARLY OVERHEAD BY 12Z TOMORROW. STRONG
QG-CONVERGENCE FORCING NOTED IN ASSOCIATION WITH THE WAVE SHOULD
DRIVE AN AREA OF SHOWERS AND THUNDERSTORMS...DEVELOPING UPSTREAM
THIS EVENING IN INCREASINGLY UNSTABLE WARM SECTOR...ACROSS THE
ENTIRE CWA HEADING INTO THE OVERNIGHT. INCREASING DIFLUENCE ALOFT IN
ASSOCIATION WITH APPROACHING WAVE AND LEFT EXIT OF 110 KT JETLET
JUST SOUTH OF THE REGION WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT
FOR CONTINUED EASTWARD PROGRESSION OF CONVECTION...THOUGH BECOMING
MORE ELEVATED WITH TIME AS BOUNDARY LAYER STABILIZES. NEVERTHELESS...
APPEARS A HAIL THREAT MAY CONTINUE WITH THE STORMS AS THEY MOVE
THROUGH THE CWA...OWING MAINLY TO A STEEPENING OF LAPSE RATES WITH
APPROACH OF UPPER COLD POOL AND LIKELY ORGANIZATION OF CONVECTION
WITH EFFECTIVE SHEAR ON THE ORDER OF 30 KNOTS OR BETTER DESPITE
STABILIZED BOUNDARY LAYER. FORECAST RAOBS SHOW THIS POTENTIAL AS
WELL WITH FREEZING LEVELS HOLDING AROUND 10KFT AND WBZ HEIGHTS
AROUND 8500 FT...WITH STEEPEST LAPSE RATES RESIDING BETWEEN ABOUT 0C
AND -15C. WIND THREAT ALMOST NEGLIGIBLE GIVEN STABILITY DOWN LOW.
TEMPS TONIGHT LIKELY TO GO NOWHERE GIVEN INCREASING CLOUD COVER AND
CONTINUED WARM/MOISTURE ADVECTION AHEAD OF APPROACHING SYSTEM...AND
WILL HOLD LOWS MID 40S TO 50 FOR MANY SPOTS BANKING ON WARM AIR
OVERTAKING THOSE AREAS CURRENTLY STUCK IN THE 30S/40S THIS
AFTERNOON.

PRECIP LOOKS TO COME TO AN END FAIRLY QUICKLY TOMORROW AS UPPER WAVE
AND ASSOCIATED WEAK COOL FRONT ADVANCE EAST OF THE AREA...WITH
MID/UPPER LEVEL QG-DIVERGENCE TAKING HOLD AS SHORTWAVE RIDGE BUILDS
OVERHEAD. NOT MUCH OF A PUSH WITH FRONT TO SCOUR REMAINING LOW LEVEL
MOISTURE AS RIDGE AXIS LAGS BEHIND...AND THIS REMAINS THE CONCERN
FOR TOMORROW WITH DEGREE OF REMAINING CLOUD COVER IN QUESTION.
POTENTIAL EXISTS FOR QUITE A WARM DAY WITH DECENT MIXING AND ONLY
WEAK COLD ADVECTION BEHIND DEPARTING SYSTEM...HOWEVER APPEARS CLOUDS
WILL GET STUCK FOR AT LEAST A TIME WITH MOISTURE TRAPPED UNDER
INCREASING SUBSIDENCE INVERSION. THUS WILL RUN WITH HIGHS MAINLY IN
THE 50S NORTH TO MID 60S SOUTH...THOUGH COULD ENVISION QUITE A FEW
READINGS NEAR 70 NORTHERN LOWER SHOULD CLOUDS CLEAR FASTER THAN
EXPECTED.

LAWRENCE

LATER PERIODS...SIMILAR PROBLEMS CONTINUE TO PLAGUE THE LONG TERM AS
THEY DID YESTERDAY.  THE INITIAL FOCUS FIRST LIES WITH A SOUTHERN
STREAM WAVE AND ITS ASSOCIATED SURGE OF MOISTURE LATE TUESDAY
AFTERNOON INTO WEDNESDAY.  THEN THE ATTENTION TURNS TO A LARGE
TROUGH AS IT APPROACHES THE GREAT LAKES LATE THURSDAY INTO
SATURDAY.  MODELS ARE IN DECENT AGREEMENT THROUGH ABOUT WEDNESDAY
BEFORE DETAILS OF THE WESTERN TROUGH BECOME MUDDIED.  TEMPERATURES
WILL REMAIN ABOVE NORMAL THROUGH THE END OF THE WEEK WITH THE SPLIT
FLOW EARLY...AND THE BUILDING RIDGE LATE.  TEMPERATURES LOOK TO
RETURN TO NORMAL BY NEXT WEEKEND AS THE UPPER TROUGH PASSES OVER THE
GREAT LAKES.

MONDAY NIGHT INTO TUESDAY...WITH THE SHORTWAVE MOVING TO THE
NORTHEAST UNITED STATES...A CANADIAN HIGH PRESSURE OVER MANITOBA AND
ONTARIO WILL HELP PUSH A COLD FRONT ACROSS THE STATE AS IT BUILDS
SOUTH.  ABSENCE OF UPPER LEVEL SUPPORT AND MOISTURE WILL PREVENT
ANY PRECIP FROM FORMING...BUT INCREASING SUBSIDENCE ALOFT WILL TRAP
MOISTURE BELOW THE INVERSION TO FORM LOW STRATUS OR FOG...ESPECIALLY
OVERNIGHT WHEN WINDS GO LIGHT.  THE FRONT SETTLES TO THE SOUTH OVER
THE FAR SOUTHERN GREAT LAKES TO START THE DAY.  BELIEVE FOG AND
STRATUS WILL MIX OUT BY MID-MORNING SINCE THE MOISTURE DEPTH IS
FAIRLY SHALLOW (ONLY 2-3KFT).  HOWEVER...DEEP MOISTURE AHEAD OF A SW
SHORTWAVE WILL ADVECT NORTHEAST TOWARDS THE GREAT LAKES.  850MB
MOISTURE CONVERGENCE WILL SLOWLY PUSH TOWARDS NORTHERN MICHIGAN AS
THE WAVE DRAWS CLOSER.  THE NAM BRINGS THE 850MB CONVERGENCE AND
PRECIP FARTHER NORTH...GENERALLY SOUTH OF M-72 WHILE THE GFS KEEPS
THE PRECIP ACROSS CENTRAL LOWER BY LATE AFTERNOON.  WILL TEND TO
SIDE WITH THE DRIER GFS HERE AS THE MID-LEVELS MAY HAVE A HARD TIME
SATURATING WITH THE DRY AIR PRESENT...AND WILL TRIM POPS SOUTH
DURING THE AFTERNOON ACCORDINGLY. HIGHS WILL BE TRICKY WITH THE
FOG/STRATUS IN THE MORNING...AND CLOUDS MOVING IN AGAIN DURING THE
REST OF THE DAY. MIDDLE TO UPPER 50S STILL LOOK GOOD.

TUESDAY NIGHT INTO WEDNESDAY...SHORTWAVE WITHIN THE SOUTHERN BRANCH
WILL WEAKEN AS IT TRACKS NE TOWARDS THE GREAT LAKES.  THIS TROUGH
WILL BRING A SURGE OF DEEP LAYER MOISTURE WITH IT BUT WILL RUN INTO
DRY AIR ORIGINATING FROM A SURFACE HIGH OVER HUDSON BAY.  NOT
SURPRISING...NAM/GFS ARE LESS AGGRESSIVE BRINGING THE PRECIPITATION
NORTH THAN YESTERDAYS RUN WHICH LEAVES ALL OF EASTERN UPPER AND
PARTS OF NORTHEAST LOWER DRY.  CURRENT POP SITUATION LOOKS GOOD FOR
NOW BUT WOULD NOT BE SURPRISED TO SEE POPS TRIMMED SOUTH TUESDAY
NIGHT AS THE DRY AIR MAY SLOW THE PROGRESSION OF THE PRECIP
INITIALLY.  THUNDER CHANCES ONLY LOOK MARGINAL DUE TO 700-500MB
LAPSE RATES BETWEEN 5.5-6.0 C/KM.  MOISTURE CONTINUES TO SURGE
SLOWLY NORTHEAST ON WEDNESDAY...IMPEDED BY THE DRY AIR TO THE
NORTH.  EASTERN UPPER CONTINUES TO LOOK DRY WITH THE 850MB MOISTURE
CONVERGENCE REMAINING TO THE SOUTH OVER CENTRAL LOWER SO WILL LEAVE
NORTHERN LOWER WITH A CHANCE OF RAIN. DESPITE THE CLOUD COVER...HIGHS ON
WEDNESDAY STILL LOOK TO REMAIN IN THE 50S.

WEDNESDAY NIGHT THROUGH SUNDAY...MANY FORECAST CHALLENGES CONTINUE
TO PLAGUE THE DAYS 4-7 PERIOD INCLUDING EVOLUTION OF A LARGE TROUGH
THAT EMERGES OVER THE PLAINS AND THE MOVEMENT OF A BOUNDARY THATS
HUNG UP OVER THE FAR SOUTHERN GREAT LAKES.  MODELS ARE NOT IN THE
BEST AGREEMENT OVER THIS STRETCH WITH THE ECMWF DEVELOPING A
STRONGER/SLOWER CLOSED LOW OVER THE ROCKIES WHILE THE GFS/CANADIAN
ENSEMBLES SHOW A WEAKER/FASTER TROUGH THAT MOVES ACROSS THE NORTHERN
PLAINS.  WILL STICK WITH THE GFS/CANADIAN ENSEMBLES FOR FROPA TIMING
FRIDAY INTO SATURDAY WHO SEEM TO SHOW BETTER CONTINUITY DURING THIS
FORECAST PERIOD. WEAKENING MOISTURE ADVECTION WEDNESDAY NIGHT
CONTINUES TO BE PROBLEMATIC DUE TO THE LOW LEVEL DRY AIR FLOW
ORIGINATING FROM THE HUDSON BAY HIGH TO THE NORTH AS WELL AS DRY
AIR ALOFT WITH THE 500MB RIDGE MOVING OVERHEAD. ADDITIONALLY...850MB
CONVERGENCE ALSO LOOKS TO SUBSIDE SOMEWHAT AS WINDS TURN MORE
PARALLEL TO THE THETA-E CONTOURS. WOULD PREFER TO KEEP
CONTINUITY...BUT WILL REMOVE POPS FOR COORDINATION PURPOSES.
ATTENTION THEN TURNS TO THE PLAINS ON THURSDAY AS A STRONG UPPER
TROUGH PUSHES A COLD FRONT TOWARDS THE STATE. SOUTHERLY WINDS RAMP
UP HELPING TO PUSH 850MB TEMPERATURES TO +10C. THURSDAY HAS THE
POTENTIAL TO BE A REALLY WARM DAY DEPENDING ON THE CLOUD COVER
ADVECTED IN FROM THE SOUTH. COLD FRONT THEN LOOKS TO ARRIVE LATE
THURSDAY NITE INTO FRI. TIMING HAS BEEN SLIGHTLY SLOWER THEN
YESTERDAY AND WILL EXTEND PRECIP CHANCES INTO SATURDAY AS THE
UPPER LEVEL TROUGH PASSES OVER NORTHERN MICHIGAN. HIGH PRESSURE
AND COLDER AIR MOVE IN BEHIND THE FRONT WITH 1000-500 THICKNESSES
FALLING BELOW 540DM AND TEMPERATURES AT OR BELOW NORMAL.

MPC

&&

.APX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Mar 25, 10:53 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1053 PM EDT SUN MAR 25 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-261000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1053 PM EDT SUN MAR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...OVERNIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE
AREA OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SMALL HAIL
AND WIND GUST TO 30 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR THUNDERSTORMS WILL ENTER THE PICTURE ONCE AGAIN
TUESDAY NIGHT INTO WEDNESDAY AS WELL AS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:27 AM EDTSpecial Marine WarningAPX48 min
Mar 26, 2:28 AM EDTSpecial Marine WarningAPX62 min
Mar 26, 3:27 AM EDTSpecial Marine WarningAPX63 min
Mar 26, 4:07 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Emmet53 min
Mar 26, 10:46 AM EDTDense Fog AdvisoryAPX23 hr
Mar 26, 3:42 PM EDTDense Fog AdvisoryAPXAlpena, Antrim, Benzie, Cheboygan, Crawford, Emmet and 11 more18 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.